Alert archive / Texas / Flash Flood Warnings in 2020
Flash Flood Warning 18, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 23, 2020, 5:28 AM CDT for Wise County, Texas. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2020, 5:28 AM CDT (10:28 UTC)
- Expired
- Jun 23, 2020, 7:30 AM CDT
- In force
- 2 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Wise County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 72 km from the middle of the area, began a volume at 10:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 6:51 AM CDT | FLASH FLOOD | Boyd, TX | HIGHWAY 114 JUST WEST OF BOYD UNDER WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 83 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.5 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1546 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1516 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
034
WGUS54 KFWD 231028
FFWFWD
TXC497-231230-
/O.NEW.KFWD.FF.W.0018.200623T1028Z-200623T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Fort Worth TX
528 AM CDT Tue Jun 23 2020
The National Weather Service in Fort Worth has issued a
* Flash Flood Warning for...
Southern Wise County in north central Texas...
* Until 730 AM CDT.
* At 528 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain in southern Wise County. Between 3 and 4 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets, and underpasses as well as other
poor drainage and low lying areas.
* Some locations that will experience flash flooding include...
Decatur, Bridgeport, Briar, Pecan Acres, Springtown, New Fairview,
Aurora, Boyd, Paradise, Cottondale, Boonsville, Rhome, Runaway
Bay, Newark and Lake Bridgeport.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3320 9792 3321 9739 3299 9740 3300 9792
FLASH FLOOD...RADAR INDICATED
$$
HernandezWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 2:48 AM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jun 23, 2:48 AM CDT, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 248 AM CDT Tue Jun 23 2020 .SHORT TERM... /Issued 1217 AM CDT Tue Jun 23 2020/ /Through Wednesday Night/ Persistent northwest flow aloft will bring yet another MCS into North Texas overnight into Tuesday morning, followed by a weak cold front. Thunderstorms are ongoing across northwest Texas and western Oklahoma, and should enter the northwest zones a few hours from now, before continuing southeast to the DFW Metroplex during the pre-dawn hours. Storms will be pushing into an unstable airmass, particularly across the western zones where mixed layer CAPE values of 3500+ J/KG will be in place. This will create a mainly damaging wind concern with any storms which become severe. Instability decreases the farther east you get, but a few damaging wind gusts will remain possible as far east as the I-35 corridor. A lack of significant deep layer shear likely precludes a large hail threat, though a few storms with quarter sized hail cannot be ruled out. In addition, 2-inch precipitable water values also creates a localized flooding concern given the good rainfall totals received since Friday. Storms may initially weaken mid to late morning as they push south of I-20 and the front temporarily stalls. An upper level disturbance should, however, allow for redevelopment in the vicinity of the boundary this afternoon. This convection and the weak front will continue southward through Central Texas Tuesday afternoon and this evening, eventually pushing south of the region Tuesday night. Afternoon convection will also contain a threat for a few damaging wind gusts and locally heavy rain. Otherwise, the front and associated convection will bring more pleasant temperatures to the region, with today's highs generally in the 80s followed by lows mainly in the 65 to 70 degree range tonight. 30 && .LONG TERM... /NEW/ /Wednesday Through Monday/ The unsettled weather pattern will continue, especially during the diurnal hours during peak heating and higher instability off/on through the rest of this week. Broad northwest flow aloft will continue across the area through Thursday, before a more broad weak zonal/flat shortwave ridge configuration sets up Friday into next weekend. A stationary front will remain draped near or just south of Central Texas on Wednesday, before lifting northward as a warm front on Thursday. Richer moisture and precipitable water values 1.5-2 inches will be concentrated across especially eastern Central Texas both days and I have maintained 20-50% coverage across this area. As the warm front surges northward Thursday, this richer plume of moisture will surge northward across East Texas with isolated-scattered rain changes occurring mostly east of I-35 and south of I-30. Areas further northwest should see slightly higher heights aloft and associated subsidence, so have basically kept these areas day. Otherwise, highs both days will continue around, or slightly below climatological normals. Highs should continue between 85 and 90 degrees each day, though an isolated reading in the lower 90s cannot be ruled out each day. Lows will average between the mid 60s to lower 70s each morning. Both an easterly wave across the Western Gulf of Mexico and a strong mid-latitude impulse will impact the area Friday with isolated to scattered storms firing during peak heating with rich precipitable water values increasing toward 1.75-2 inches generally along and east of a Sherman, to Fort Worth, to Lampasas line. Low convective chances will remain generally along and east of I-35 this coming weekend, where moisture remains deeper along with better diurnal instability values. Elsewhere should remain mostly dry as we remain on the periphery of a stronger mid level ridge anchored over the Gulf of Mexico. Better chances for strong to severe storms should remain north of the Red River Valley where stronger westerly flow aloft and associated shear will be present compared the the weak flow aloft over our area. In addition, slightly hotter and humid conditions will return with highs 90-95 degrees with heat index values 95-100 degrees, with values 100-105 degrees returning across parts of Central Texas thanks to richer surface dew point temperatures. Enjoy the convective rains now, as a strong mid level ridge intensifies across the area beginning early next week with the rain faucet shutting off and hotter temperatures to end the month of June and as we move toward Independence Day and the first week of July. Highs will likely return toward the mid 90s with the typical southerly breezes each day conducive of Summer around these parts. Early rounds of morning stratus, mainly across Central and East Texas will give way to partly-mostly sunny skies each afternoon early next week. 05/ && .AVIATION... /Issued 1217 AM CDT Tue Jun 23 2020/ /06Z TAFs/ A line of thunderstorms currently over northwest Texas/western Oklahoma should begin to affect northwest gates of DFW Tracon 07-08Z, then Metroplex airports starting 9-11Z. Storms will likely be accompanied by gusty northwest winds. A weak cold front will shift prevailing winds to a northerly direction behind the morning convection, with a few hours of post-frontal stratus hanging around the Metro area. Storms may weaken mid to late morning as they push southeast into Central Texas, but will likely re- develop this afternoon along the cold front. Hence the KACT TAF contains 2 separate VCTS periods. 30 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 81 70 89 71 90 / 70 10 0 0 10 Waco 83 69 88 71 90 / 60 30 20 10 30 Paris 81 66 86 68 87 / 40 10 0 0 20 Denton 81 66 88 69 89 / 70 10 0 0 5 McKinney 82 68 88 70 89 / 70 10 0 0 10 Dallas 82 70 90 73 91 / 70 20 0 0 10 Terrell 82 68 87 69 89 / 70 20 10 5 20 Corsicana 83 70 87 71 88 / 60 40 20 10 30 Temple 86 70 88 70 90 / 60 40 30 10 30 Mineral Wells 82 68 87 68 88 / 70 5 5 0 5 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 05/30
Hazardous weather outlook, Jun 23, 2:55 AM CDT, 2 hours 33 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Fort Worth TX 255 AM CDT Tue Jun 23 2020 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 255 AM CDT Tue Jun 23 2020 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. A complex of strong to severe thunderstorms is expected through daybreak this morning. The main threat will be damaging wind gusts, though marginally severe hail to quarter size can't be ruled out. The tornado threat is expected to be low, but a brief occurrence cannot be ruled completely out. In addition, locally heavy rainfall may also lead to a few instances of flash flooding across parts of North Texas as many areas have seen significant rainfall since the end of last week. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Daily chances for mainly afternoon showers and thunderstorms will continue Wednesday through Saturday over parts of North and Central Texas. This activity is expected to be widely scattered, unorganized, and non-severe. A strong storm or two with gusty winds and more frequent lightning will be the primary hazard each afternoon and early evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 23, 3:14 AM CDT, 2 hours 14 minutes before
Special Weather Statement National Weather Service Fort Worth TX 314 AM CDT Tue Jun 23 2020 TXZ130-230900- Erath TX- 314 AM CDT Tue Jun 23 2020 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ERATH COUNTY UNTIL 400 AM CDT... At 314 AM CDT, Doppler radar was tracking a strong thunderstorm near Morgan Mill, or 8 miles north of Stephenville, moving northeast at 10 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Stephenville, Huckabay and Morgan Mill. A Severe Thunderstorm Watch remains in effect until 800 AM CDT for north central Texas. LAT...LON 3251 9807 3226 9796 3202 9815 3251 9847 TIME...MOT...LOC 0814Z 230DEG 11KT 3234 9818 30
Special weather statement, Jun 23, 3:50 AM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
350 AM CDT Tue Jun 23 2020
TXZ129-130-141-230930-
Comanche TX-Erath TX-Eastland TX-
350 AM CDT Tue Jun 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR ERATH...CENTRAL EASTLAND AND
COMANCHE COUNTIES UNTIL 430 AM CDT...
At 350 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles west of Huckabay to near May. Movement
was southeast at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Stephenville, Comanche, Dublin, Ranger, De Leon, Gorman, Rising Star,
Huckabay, Morgan Mill and Carbon.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
central and north central Texas.
LAT...LON 3251 9860 3251 9807 3228 9796 3170 9864
3170 9867 3208 9893 3208 9910
TIME...MOT...LOC 0850Z 302DEG 24KT 3235 9850 3196 9882
HernandezSpecial weather statement, Jun 23, 3:52 AM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
352 AM CDT Tue Jun 23 2020
TXZ100-101-115-116-230930-
Palo Pinto TX-Stephens TX-Young TX-Jack TX-
352 AM CDT Tue Jun 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR YOUNG...WESTERN JACK...EASTERN
STEPHENS AND PALO PINTO COUNTIES UNTIL 430 AM CDT...
At 352 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles northwest of Graham to 8 miles west of
Gordon. Movement was east at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Mineral Wells, Graham, Jacksboro, Olney, Graford, Bryson, Gordon,
Possum Kingdom State Park, Strawn, Newcastle and Mingus.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
north central Texas.
LAT...LON 3340 9878 3340 9842 3347 9842 3347 9823
3301 9806 3251 9807 3252 9861 3336 9891
TIME...MOT...LOC 0852Z 275DEG 18KT 3321 9872 3252 9850
HernandezSpecial weather statement, Jun 23, 4:34 AM CDT, 54 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
434 AM CDT Tue Jun 23 2020
TXZ101-102-117-231030-
Parker TX-Wise TX-Jack TX-
434 AM CDT Tue Jun 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR WISE...EASTERN JACK AND NORTHERN
PARKER COUNTIES UNTIL 530 AM CDT...
At 434 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Jacksboro to near Mineral Wells. Movement
was east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Mineral Wells, Azle, Decatur, Bridgeport, Jacksboro, Briar, Pecan
Acres, Reno, Springtown, Alvord, New Fairview, Aurora, Boyd, Chico,
Paradise, Cool, Poolville, Cottondale, Boonsville and Mineral Wells
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
north central Texas.
LAT...LON 3343 9748 3299 9750 3299 9754 3287 9755
3277 9806 3300 9805 3301 9812 3336 9819
3343 9791
TIME...MOT...LOC 0934Z 253DEG 33KT 3326 9815 3284 9811
HernandezSpecial weather statement, Jun 23, 4:54 AM CDT, 34 minutes before
Special Weather Statement National Weather Service Fort Worth TX 454 AM CDT Tue Jun 23 2020 TXZ133-231045- Johnson TX- 454 AM CDT Tue Jun 23 2020 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JOHNSON COUNTY UNTIL 545 AM CDT... At 454 AM CDT, Doppler radar was tracking a strong thunderstorm near Cleburne, moving north at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Burleson, Cleburne, Keene, Joshua, Godley, Cross Timber, Cleburne State Park, Rio Vista and Briaroaks. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so closely monitor for additional information or possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 800 AM CDT for north central Texas. LAT...LON 3255 9726 3222 9736 3224 9757 3255 9758 TIME...MOT...LOC 0954Z 187DEG 17KT 3232 9746 Hernandez
Special weather statement, Jun 23, 5:13 AM CDT, 15 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
513 AM CDT Tue Jun 23 2020
TXZ142-143-156-157-231115-
Mills TX-Coryell TX-Lampasas TX-Hamilton TX-
513 AM CDT Tue Jun 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON...CORYELL...LAMPASAS AND
EASTERN MILLS COUNTIES UNTIL 615 AM CDT...
At 513 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southwest of Hico to 6 miles southwest
of Goldthwaite. Movement was east at 30 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Killeen, Copperas Cove, Gatesville, Lampasas, McGregor, Hamilton,
Fort Hood, Goldthwaite, Hico, Kempner, Evant, Bend, Mother Neff State
Park, Fort Gates, Lometa, Oglesby and South Mountain.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
central and north central Texas.
LAT...LON 3135 9871 3172 9840 3184 9816 3192 9821
3202 9800 3167 9777 3171 9769 3132 9742
3104 9791 3103 9844 3106 9848 3111 9846
3109 9853 3113 9855 3117 9851 3126 9858
3127 9863 3132 9859 3131 9863 3137 9865
TIME...MOT...LOC 1013Z 282DEG 28KT 3190 9817 3137 9863
HernandezThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 2:27 AM CDT | Special Weather Statement | FWD | Jack | 33 min |
| Jun 23, 2:36 AM CDT | Special Weather Statement | FWD | Stephens, Young | 54 min |
| Jun 23, 2:39 AM CDT | Special Weather Statement | FWD | Eastland | 66 min |
| Jun 23, 2:48 AM CDT | Severe Thunderstorm Warning | FWD | Eastland | 42 min |
| Jun 23, 3:14 AM CDT | Special Weather Statement | FWD | Erath | 46 min |
| Jun 23, 3:33 AM CDT | Areal Flood Advisory | FWD | Young | 3 hr |
| Jun 23, 3:50 AM CDT | Special Weather Statement | FWD | Comanche, Erath | 40 min |
| Jun 23, 3:52 AM CDT | Special Weather Statement | FWD | Jack, Palo Pinto, Young | 38 min |
| Jun 23, 4:11 AM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Parker | 21 min |
| Jun 23, 4:34 AM CDT | Special Weather Statement | FWD | Wise | 56 min |
| Jun 23, 4:43 AM CDT | Areal Flood Advisory | FWD | Jack, Wise | 3 hr |
| Jun 23, 4:53 AM CDT | Severe Thunderstorm Warning | FWD | Denton, Parker, Tarrant, Wise | 52 min |
| Jun 23, 4:54 AM CDT | Special Weather Statement | FWD | Johnson | 51 min |
| Jun 23, 5:09 AM CDT | Severe Thunderstorm Warning | FWD | Parker, Tarrant | 66 min |
| Jun 23, 5:13 AM CDT | Special Weather Statement | FWD | Coryell, Hamilton, Lampasas | 62 min |
| Jun 23, 5:50 AM CDT | Special Weather Statement | FWD | Denton | 55 min |
| Jun 23, 6:00 AM CDT | Areal Flood Advisory | FWD | Tarrant | 3 hr |
| Jun 23, 6:39 AM CDT | River Flood Warning | FWD | Wise | 4 days |
| Jun 23, 8:17 AM CDT | River Flood Warning | FWD | Dallas, Denton | 20 hr |
| Jun 23, 8:17 AM CDT | River Flood Warning | FWD | Dallas | 48 hr |
| Jun 23, 9:30 AM CDT | River Flood Warning | FWD | Dallas | 3 hr |
| Jun 23, 2:46 PM CDT | Special Weather Statement | FWD | Freestone | 29 min |
| Jun 23, 4:17 PM CDT | Special Weather Statement | FWD | Anderson | 28 min |
Nearby
Flash Flood Warnings in Texas, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.